The Open UniversitySkip to content
 

Nonparametric density estimation from biased data with unknown biasing function

Lloyd, Chris J. and Jones, M. C. (2000). Nonparametric density estimation from biased data with unknown biasing function. Journal of the American Statistical Association, 95(451) pp. 865–876.

URL: http://www.jstor.org/stable/2669470
Google Scholar: Look up in Google Scholar

Abstract

We present a kernel estimator for the density of a variable when sampling probabilities depend on that variable. Both the density and sampling bias weight functions are unknown and are estimated nonparametrically. To achieve this, the method requires that two independent samples be taken from a fixed finite population. An estimator of population size follows simply from our density estimator. Asymptotic bias and standard errors for these estimators are provided, and the methodology is illustrated both on simulation data and on a dual-list dataset of aboriginal people in the Vancouver-Richmond area of Canada.

Item Type: Journal Article
Copyright Holders: 2000 American Statistical Association
ISSN: 1537-274X
Keywords: kernel density estimation; mark recapture; weighted distribution
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 23864
Depositing User: Sarah Frain
Date Deposited: 05 Apr 2011 14:21
Last Modified: 05 Apr 2011 14:21
URI: http://oro.open.ac.uk/id/eprint/23864
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk